Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 59, NWS Tulsa, OK

May 5, 2019Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 5, 2019, 10:54 PM CDT for Osage County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2019, 10:54 PM CDT (03:54 UTC)
Expired
May 5, 2019, 11:30 PM CDT
In force
36 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Osage County, OK

The radar

The Wichita radar (KICT), 112 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 9:41 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.9
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted.

324 
WUUS54 KTSA 060354
SVRTSA
OKC113-060500-
/O.NEW.KTSA.SV.W.0059.190506T0354Z-190506T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1054 PM CDT Sun May 5 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  North central Osage County in northeastern Oklahoma...

* Until midnight CDT.

* At 1053 PM CDT, a severe thunderstorm was located over Hardy,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Shidler...                        Grainola...
  Foraker...                        Webb City...

LAT...LON 3700 9647 3685 9649 3677 9669 3680 9675
      3700 9675
TIME...MOT...LOC 0353Z 294DEG 14KT 3696 9680 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
217 
WWUS54 KTSA 060414
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1114 PM CDT Sun May 5 2019

OKC113-060500-
/O.CON.KTSA.SV.W.0059.000000T0000Z-190506T0500Z/
Osage OK-
1114 PM CDT Sun May 5 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTH CENTRAL OSAGE COUNTY...

At 1114 PM CDT, a severe thunderstorm was located 4 miles southeast
of Hardy, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Grainola...                       Foraker...

LAT...LON 3700 9655 3685 9654 3681 9666 3684 9675
      3700 9675
TIME...MOT...LOC 0414Z 300DEG 12KT 3692 9675 

HAIL...1.00IN
WIND...60MPH
 
$$
715 
WWUS54 KTSA 060430
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1130 PM CDT Sun May 5 2019

OKC113-060440-
/O.CAN.KTSA.SV.W.0059.000000T0000Z-190506T0500Z/
Osage OK-
1130 PM CDT Sun May 5 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSAGE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Oklahoma.

LAT...LON 3700 9655 3685 9654 3681 9666 3684 9675
      3700 9675
TIME...MOT...LOC 0427Z 294DEG 14KT 3689 9668 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:51 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 5, 9:51 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
951 PM CDT Sun May 5 2019

...UPDATE...

.DISCUSSION...
Band of severe storms ongoing across north central OK continues to
gradually expand eastward, while two intense supercells across
southern KS have also maintained a southward component.
Extrapolation of radar trends along with short term progs warrants
increasing precip chances across all of NE OK and into far NW
through the overnight hours. Large hail is likely to be the
primary severe weather concern, with an additional potential of
localized flooding potential should the veered low level jet
allowed sustained generation on the western flank of the
convective progression.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  82  63  80 /  70  30  40  30
FSM   62  84  62  82 /  30  20  10  20
MLC   64  83  63  79 /  30  10  20  20
BVO   61  80  62  79 /  70  40  50  40
FYV   60  79  62  78 /  60  30  20  20
BYV   59  80  61  80 /  60  40  10  20
MKO   62  82  62  79 /  40  20  30  20
MIO   60  79  62  79 /  70  40  40  30
F10   63  82  62  79 /  40  20  30  30
HHW   63  84  63  79 /  20  10  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...07
Hazardous weather outlook, May 5, 5:02 PM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Sun May 5 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Sun May 5 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...After 11 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Overnight.

DISCUSSION...
Scattered showers and thunderstorms will spread eastward overnight
and move into eastern Oklahoma toward midnight.  The storms are
expected to be in a weakening trend, however a limited severe
weather potential will remain into the early morning hours on
Monday. Additionally, brief heavy rainfall amounts are possible
and soils remain saturated which could allow for rapid onset
of flooding with any localized heavy rain amounts.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Scattered thunderstorms may be ongoing early Monday, with the
focus for additional storms Monday afternoon and evening focusing
more across northeast Oklahoma and points further north.  Storms
that develop north of the region Monday afternoon may spread into
the area Monday night.  The unsettled pattern continues with
widespread storms developing west of the region on Tuesday, and spreading
eastward Tuesday night into Wednesday.  These storms would pose a risk
of severe weather.  A stronger storm system passes on Wednesday.  Much
will depend on previous days thunderstorm coverage, however the potential
will exist for a more widespread severe weather threat on Wednesday
and Wednesday evening.  A brief dry period is likely late Thursday into
Friday before thunderstorm chances return for late week into next
weekend.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:05 AM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 12:10 AM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 6, 12:15 AM CDTAreal Flood AdvisoryTSAOsage, Washington3 hr
May 6, 12:37 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee38 min
May 6, 12:39 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee51 min
May 6, 12:46 AM CDTFlash Flood WarningTSAPawnee5 hr
May 6, 1:05 AM CDTSpecial Weather StatementTSAOkmulgee25 min
May 6, 1:12 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
May 6, 1:27 AM CDTSpecial Weather StatementTSACreek, Okfuskee33 min
May 6, 1:57 AM CDTSpecial Weather StatementTSAOsage33 min
May 6, 2:00 AM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 6, 2:00 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee45 min
May 6, 2:24 AM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington3 hr
May 6, 2:32 AM CDTSpecial Weather StatementTSAMcIntosh, Muskogee43 min
May 6, 3:07 AM CDTSpecial Weather StatementTSAHaskell, Muskogee, Sequoyah23 min
May 6, 3:12 AM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers, Washington3 hr
May 6, 3:34 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Pittsburg, Sequoyah26 min
May 6, 3:54 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Sequoyah51 min
May 6, 4:34 AM CDTSpecial Weather StatementTSALatimer, LeFlore41 min
May 6, 5:11 AM CDTSpecial Weather StatementTSAMcIntosh34 min
May 6, 5:36 AM CDTSpecial Weather StatementTSAHaskell24 min
May 6, 5:50 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee3 hr
May 6, 5:54 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee23 min
May 6, 7:17 AM CDTSpecial Weather StatementTSAHaskell28 min
May 6, 8:47 AM CDTRiver Flood AdvisoryTSACherokee4 days
May 6, 2:10 PM CDTRiver Flood WarningTSARogers, Tulsa18 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.